Need help dosing?

by Brodie
(Alberta)

I am 25 and was told I am progesterone deficient. I had a full panel done on my hormones using a new test that is more accurate then saliva. I came off birth control as they felt it was contributing to the deficiency. The only things that came up were progesterone deficient, and slightly low testosterone. I was given progesterone capsules suppose to take 3 (300 mg) in the evening, they made me feel way to groggy and I have problems with digestion. My vitamin d level was abnormal but now back to normal. My main problem is that I get extremely hypoglycaemic, dizziness and heart palpitations this increases during the last part of my cycle. I then was suggested to take 50mg of progesterone cream (natural and compounded) daily and on the last two week of my cycle (my cycle is 28 days usually) take 100 mg. When I started taking the 50 mg I got slight a slight increase in heart palps but disappeared soon after and for the first time in a long time I actually started to feel better. I have recently come to the 14 day of my cycle and have been using 100 mg for 5 days now and my heart palpitations have sky rocketed, as well as my hypoglycaemia. My heart palps start as soon as I apply it and last basically all day.

I contacted my doctor and they suggested backing down to 50 mg and take it all through out my cycle. What I am confused about it that I see a lot of conflicting literature saying you can get those side effects from using too much as well as too little. Also lots of conflicting information saying you need to use less and consistently or as much as u can and then taper down.

I am not sure on what to do, I'm not sure if I should either
A) keep taking 50 mg daily and 100 mg day 14- 28 and ride it out
B) keep taking 50 mg daily and increase dose to 200 mg day 14-28
C) take 50 mg throughout entire cycle
D) start only taking it day 14-28

Comments for Need help dosing?

Click here to add your own comments

May 12, 2014
Need help dosing?
by: Joy

Hi Brodie

I am really not surprised that you are feeling confused, you have not been advised on how to use progesterone correctly. Progesterone should be used a minimum of twice a day, NEVER once a day as progesterone levels start to drop after 13 hours, the aim is to keep the level as stable as possible. Any form of oral progesterone is not the best delivery method as 96% gets destroyed by the gut and liver. Compounded creams often contact estrogen and testosterone, not what any woman needs to take extra of. If the cream used does not contain the correct amount of progesterone concentration it will cause terrible Estrogen Dominance symptoms which is what you are experiencing now. Nothing less than 100mg/3ml per day is needed, more if symptoms are severe. Progesterone also helps control hypoglycaemia, but you could also also try the amino acid L-glutamine. That will stop the hypoglycaemia.

I can’t comment of your test results as you have not given them to me, this includes Vitamin D. If your level is between 70-100ng/mL then you have sufficient vitamin D. If not, and the level is lower, then you are deficient and a deficiency reduces the benefits of progesterone. Please read How to use Progesterone Cream, it will explain exactly when and how to use it.

Hope this helps.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...